Results 1 to 9 of 9

Thread: Taking MTX and feeling terrible...will this pass?

  1. #1
    Join Date
    Dec 2011
    Location
    Crowley, TX
    Posts
    33
    Thanks
    34
    Thanked 15 Times in 9 Posts

    Default Taking MTX and feeling terrible...will this pass?

    Hi, everyone,

    I started taking MTX about 2 months ago and am on 10 mg per week. On the day that I take it and for a couple of days after, I feel TERRIBLE! I could just curl up in bed and stay there, with nausea, dizziness, loss of appetite, and fatigue that's even worse than usual. I was hoping that this would do the trick and get me through this flare since I have so much trouble with prednisone and plaquinel, so I really don't want to give up on it. Could it be that my body will adjust and I will come out on the other side feeling better? I have taken MTX before in the past but I don't remember feeling quite this badly before. Then again, I am really underweight and going through a difficult time right now so things may be a little different than they were when I was on it before. In addition to the meds I take for other conditions, I am also taking folic acid every day except the day I take MTX. Thanks for any insight you can give.
    May today bring you joy, freedom from pain, and abundance of blessings!

    Kathie Lea

    “If the Lord be with us, we have no cause of fear. His eye is upon us, His arm over us, His ear open to our prayer--His grace sufficient, His promises unchangeable.”~John Newton (1725 - 1807)~


  2. #2
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Kathie Lea,
    There is a great old thread here called "It's M Day" or something like that. I'm sure that Rob will help you if you can't find it. There was a lot of great info shared there.
    I used to take it - I also felt terrible for a day or two after. It really helped with my skin issues, but man, did I feel awful!
    Are you taking the pills? My stomach wouldn't accept them, so I had to go to the injections. That helps quite a bit.
    Good Luck.
    Hugs,
    Marla

  3. #3
    Join Date
    Jan 2011
    Location
    wa, australia
    Posts
    5
    Blog Entries
    3
    Thanks
    4
    Thanked 1 Time in 1 Post

    Default

    Hi there,
    Really struggling with a flare at the moment all over my legs, i never tried that but have huge issues with plaquenil and predisolone together, for many years now, so many meds have alot of side affects and im hoping they find something better soon. one thing i can share that made a difference was to take it at night and if you not an insonminiac like me sleeping may help you not feel as bad. also eating something helps instead on an empty stomach. I found toast is quick and easy when you dont feel like doing much. take care

  4. The Following User Says Thank You to rouge For This Useful Post:

    tgal (01-26-2012)

  5. #4
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    Quote Originally Posted by magistramarla View Post
    Kathie Lea,
    There is a great old thread here called "It's M Day" or something like that. I'm sure that Rob will help you if you can't find it. There was a lot of great info shared there.
    Here you go-

    http://forum.wehavelupus.com/showthr...5051-Its-M-day

  6. The Following User Says Thank You to rob For This Useful Post:

    chinadoll (01-26-2012)

  7. #5
    Join Date
    Mar 2009
    Location
    Dallas, Tx
    Posts
    1,859
    Thanks
    145
    Thanked 411 Times in 337 Posts

    Default

    I only felt bad, when I took the MTX pills. As soon as I switched to the shots, I had no nausea, just felt weak the day after the shot. If you are taking the pills, ask your doctor for the shots, it's a huge difference.

    Debbie
    I may have been dealt a bad hand, but at least I'm still playing with a full deck. ( most of the time anyway).

  8. The Following User Says Thank You to debbie-b For This Useful Post:

    chinadoll (01-26-2012)

  9. #6
    Join Date
    Nov 2011
    Location
    Kansas City
    Posts
    14
    Thanks
    3
    Thanked 2 Times in 2 Posts

    Default

    China Doll,

    I have been on the MTX injections for 4 months at 10ml. I realized that if I ate prior to the shot it helped the nausea just as with any strong medication you take. At first I had of the feelings you are having but as the weeks go I am down to just being wiped out for a day or two. My M day is Friday night after work and then I spend the majority of my weekend on the couch resting. Then it is back to the grind Monday. It feels like a vicious cycle because I'm down for the weekend and then back to my stressful job! I wonder how long people are on these chemo meds? Any way I feel your pain lady, you might look into the injections as they are easier on your tummy! Hope this finds you well!

  10. The Following User Says Thank You to Jaime Bea For This Useful Post:

    chinadoll (01-26-2012)

  11. #7
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,521
    Thanks
    1,547
    Thanked 1,741 Times in 1,211 Posts

    Default

    I do the same thing as some of the others. I eat before I take it and I take it at night so I sleep through the worst of it. I will admit that they are not my best days but honestly they are better than flare days so I will keep with it
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  12. #8
    Join Date
    Dec 2011
    Location
    Crowley, TX
    Posts
    33
    Thanks
    34
    Thanked 15 Times in 9 Posts

    Default

    I've been out of commission for most of the day, but I did want to stop in and say thank you to everyone that responded. Your info has been VERY helpful! I am taking the oral form of MTX, and next week I am going to try it right before I go to bed. That seems like a very good idea. If things don't get better, I will discuss the injections with my doc. Thanks again everyone, I really appreciate the support.

    Rob, thanks for the link. I read a lot of the posts and even watched a couple of the videos. They were very helpful.
    May today bring you joy, freedom from pain, and abundance of blessings!

    Kathie Lea

    “If the Lord be with us, we have no cause of fear. His eye is upon us, His arm over us, His ear open to our prayer--His grace sufficient, His promises unchangeable.”~John Newton (1725 - 1807)~


  13. #9
    rob is offline Super Moderator Super ModeratorEmperor of the World
    Join Date
    Feb 2008
    Posts
    3,681
    Thanks
    426
    Thanked 1,105 Times in 628 Posts

    Default

    Quote Originally Posted by chinadoll View Post
    Rob, thanks for the link. I read a lot of the posts and even watched a couple of the videos. They were very helpful.
    Always happy to help Kathy Lea.

    The lady who started the thread and made the vid's is Jane from the U.K., she's a long time-member, and a real character. She has a great sense of humor and wit.

    I hope you get to feeling better soon,

    Rob

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •